MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER
Model Number 5639
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "manager got a message regarding the tip breaking off a turnpike.Tried reaching out to cath lab manager device currently going through the hospital investigation process." additional information on 07mar2023: during a cardiac catheterization on the (b)(6) 2023, the turnpike tip got stuck on the side of a stent.The operator was able to place an additional stent to crush the fractured tip to the wall of the artery.The patient did recover and is in good condition.The patient's current condition is doing well post procedure.
 
Additional Manufacturer Narrative
Qn# (b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Additional Manufacturer Narrative
(b)(4).One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.Tip of the turnpike was damaged and fatigued exposing the liner material.Approximately 0.4 cm of tip material was observed to be missing.Unit was manufactured at tecate.A device history record review was completed.All processes were followed correctly.No nonconformities noted.Case details were reviewed.A patient underwent a procedure in which a turnpike lp was used.Customer stated that the tip of the turnpike broke off.One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.Tip of the turnpike was damaged and fatigued exposing the liner material.Approximately 0.4 cm of tip material was observed to be missing.Damages are likely to have occurred during use in the procedure when operated against resistance.Per ifu 107585 rev a, states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury - do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking additional information was requested.A response was received.The turnpike got stuck on the side of a stent.The operator was able to place an additional stent to crush the fractured tip to the wall of the artery.No angiograms were shared.Vessel and anatomical conditions are unknown.Patient recovered and is in good condition.Tip fatigue and separation is likely due to the tip interaction with the side of stent.A manufacturing record review was completed by tecate and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16511359
Report Number2134812-2023-00008
Device Sequence Number5849218
Product Code DQY
UDI-Device Identifier10841156108748
UDI-Public10841156108748
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number5639
Device Catalogue Number5639
Device Lot Number73E2201173
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown